Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Hi Doctor, How much does Vit D deficiency or insufficiency

DOCTOR OF THE MONTH - Jan 2014
Jan 2014
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2002
Answered : 6990 Questions
Question
Hi Doctor,

How much does Vit D deficiency or insufficiency has impact on Hair Loss. Does getting the Vit D levels corrected would help in hair regrowth?
Posted Sun, 3 Dec 2017 in Skin Hair and Nails
 
 
Answered by Dr. Kakkar S. 1 hour later
Brief Answer:
No direct role of Vitamin D deficiency in hair loss

Detailed Answer:
Hello. thank you.

I am Dr. kakkar (Dermatologist and Venerelogist). I have noted your concern.

Viamin D deficiency has not been directly implicated as a cause of hair loss in males although in general severe nutritional deficiency can increase hair shedding. Any deficiency in vitamin D levels if detected should nonetheless be supplemented however it is not routine to do vitamin D levels in investigation for causes of hair loss. In males, 'Androgenetic Alopecia' is the most common cause for hair loss and thinning. It is gradual and progressive.

Regards
Above answer was peer-reviewed by
 
Follow-up: Hi Doctor, How much does Vit D deficiency or insufficiency 2 minutes later
Hello Doctor,

Is there a way to control hair loss without having any adverse impact on reproductive system?

Regards,
Saurabh
 
 
Answered by Dr. Kakkar S. 8 minutes later
Brief Answer:
Topical minoxidil and finasteride solution

Detailed Answer:
hi.

Yes.
You may use Minoxidil and Finasteride topical solution e.g Morr F 5% solution or Tugain Men solution or Hair 4u F solution. Use 1ml, twice daily, on dry and clean scalp. Avoid hair oil. Using finasteride topically is not associated with any sexual side effects unlike oral finasteride.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor